Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Took monistat for yeast infection. Delayed periods. Heavy menstruation with abdominal pain and headaches. Medication side effects?

My wife had what we believed to be a yeast infection at the beginning of July, so on July 1, 2012 we began using Monistat 7. Her menstrual cycle was scheduled to begin on July 5, but it ended up being nearly 3 weeks late, it finally started on July 22 with a very heavy flow. Also, since it began she has been having pains in her abdomen and headaches . I was wondering, was her period late because of the Monistat 7? And what do you think is the cause of the abdominal pains, and is it something for us to worry about?
Asked On : Wed, 1 Aug 2012
Answers:  1 Views:  501
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Infections, either systemic or local, can cause disturbances in the menstrual cycle owing to transient hormone imbalances. Thus, there can be either an early period or a delayed onset. The hormone fluctuations can also cause the symptoms described. The heavy menstrual flow is due to delay in the period. I would suggest a proper clinical examination whenever vaginitis is suspected in order to initiate proper treatment. You may get a clinical exam by an expert along with a trans-vaginal sonogram to get the status of the pelvic organs. Hope this helps.
Answered: Tue, 21 Apr 2015
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor